Indiana, 2025Hail in Indiana, March 30, 2025
March 30, 2025 · NWS PAH · 3 events in 3 counties and zones
In the base of an approaching upper-level trough, strong mid and upper-level jets overspread the lower Ohio Valley on the afternoon of the 30th. Steep mid-level lapse rates contributed to rapid destabilization, as well, setting the stage for a widespread severe thunderstorm event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the base of an approaching upper-level trough, strong mid and upper-level jets overspread the lower Ohio Valley on the afternoon of the 30th. Steep mid-level lapse rates contributed to rapid destabilization, as well, setting the stage for a widespread severe thunderstorm event. As the cold front approached, numerous thunderstorms moved eastward across southwest Indiana in the early evening. Some of the storms produced large hail, with nickel to quarter size hail reported from near Poseyville to just north of the Evansville Regional Airport (KEVV) to near Boonville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 11:15 AM CST, 5 hours 40 minutes earlier. Its key messages:
- A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 11:15 AM CST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1215 PM CDT Sun Mar 30 2025
.KEY MESSAGES...
- A major severe storm outbreak remains expected later this
afternoon through evening. Large hail, damaging winds, and
tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through
Saturday. Severe storms remain possible Wednesday into
Wednesday night and flooding is increasingly likely in the
days following due to multiple rounds of heavy rainfall.
&&
.DISCUSSION...
Issued at 1215 PM CDT Sun Mar 30 2025
Our potential for severe storms remains unchanged as this major
system makes entry and passage later this afternoon and evening.
Shear really picks up best after 21z, which is when moisture
return and instability is peaking just as the cold front makes
entry. All the CAMs have some form or fashion of a couple line
segments taking shape and moving over the area with likely
damaging winds, large hail, and potentially large/long-tracked
tornadoes. It looks like with time the system evolves into a
line/LEWP as the evening wears on, with embedded circulations
remaining a concern. And while some modeling (NAM for ex)
lingers it after midnight, most modeling suggests the worst of
it is past by then.
After a brief reprieve for a work week starting recovery, we
fire back up again by mid week. Wednesday into Wednesday night
still looks like the best time frame for our next potentially
major severe weather outbreak, with our entire region under a
30% Enhanced outlook. All modes severe will again be in play.
The other component that comes into greater focus on the back
half of the week is heavy rain and flooding potential. The
models have been consistently signalling numerous rounds of
showers/storms producing multiple inches of rainfall for the
area in the Wednesday-Saturday time frame. Projected storm
totals of 4-8" are not out of the question, and this will lead
to river and flash flooding issues. An ESF transitioning to a
Flood Watch looks to be soon forthcoming...as that message will
without doubt be amplified in the coming days.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 30 2025
Base restrictions already in play will continue with IFR to MVFR
CIGS prevailing, depsite occasional warm sector BINOVC that may
present at times. Scattered showers become prevalant thunderstorms
as the front nears/makes passage later this afternoon/evening
into the overnight. Gusty south to southwest winds ahead of the
front shift to northwest after passage, though some gusts may
come in with it as well.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Mar 30, 1:48 PM CST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
248 PM CDT Sun Mar 30 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A major severe weather event is expected, and tornado watches are
in effect, refer to the watch for details. Tornadoes, some strong
and long track, very large hail in excess of 2 inches in
diameter, and damaging winds are all possible this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms reenter the forecast Wednesday through Saturday,
including the possibility of severe storms Wednesday into
Wednesday night. In addition, a significant heavy rainfall and
flooding scenario is becoming more likely due to several rounds of
heavy rainfall anticipated Wednesday through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested.
In the hours before
Local storm report, Mar 30, 4:33 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
533 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Hail Qulin 36.60N 90.25W
03/30/2025 E1.00 Inch Butler MO Amateur Radio
&&
CWLocal storm report, Mar 30, 4:41 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
541 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Hail Hurst 37.84N 89.14W
03/30/2025 E1.50 Inch Williamson IL Emergency Mngr
&&
CWLocal storm report, Mar 30, 4:43 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
543 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 1 SSE Hurst 37.82N 89.13W
03/30/2025 M0.88 Inch Williamson IL Trained Spotter
&&
BMLocal storm report, Mar 30, 4:44 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
544 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail Energy 37.78N 89.02W
03/30/2025 M0.25 Inch Williamson IL Trained Spotter
&&
BMLocal storm report, Mar 30, 4:53 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
553 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Gst Bloomfield 36.89N 89.93W
03/30/2025 E60 MPH Stoddard MO Trained Spotter
Small branches broken.
&&
CWLocal storm report, Mar 30, 4:54 PM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Paducah KY
554 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Hail Dexter 36.80N 89.96W
03/30/2025 M1.00 Inch Stoddard MO Emergency Mngr
&&
CWHail, Vanderburgh
- When
- March 30, 4:55 PM CST to 5:00 PM CST
- Where
- Vanderburgh County, 0.44 mi NNE of Erskin to 0.69 mi S of Daylight
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.056, -87.526
Hail ranging in size from nickels to quarters just north and northeast of the Evansville Regional Airport.
Hail, Posey
- When
- March 30, 4:58 PM CST
- Where
- Posey County, 2.17 mi E of Poseyville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.170, -87.740
Nickel size hail fell 2 miles east of Poseyville.
Hail, Warrick
- When
- March 30, 6:00 PM CST
- Where
- Warrick County, 1.22 mi SSW of Boonville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.033, -87.278
Hail up to the size of quarters fell just south of Boonville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 30, 20252 injured · $1.8 million · EF1 · 76 events
- Tornadoes and Hail in Tennessee, March 30 to 31, 2025$915,000 · EF2 · 21 events
- Tornado and Damaging Winds in Indiana, March 30, 20251 death · EF0 · 42 events
- Tornadoes and Hail in Ohio, March 30, 2025$1.3 million · EF1 · 58 events
- Tornadoes and Damaging Winds in Michigan, March 30, 2025$495,000 · EF1 · 21 events
- Tornado and Hail in Indiana, March 30, 20251 injured · $236,000 · EF0 · 49 events
- Tornadoes and Damaging Winds in Indiana, March 30, 2025$382,000 · EF1 · 6 events
- Tornadoes and Hail in Illinois, March 30, 2025$139,000 · EF1 · 22 events
- Damaging Winds in Kentucky, March 30 to 31, 2025$198,000 · 83 kt wind · 22 events
- Tornadoes and Hail in Missouri, March 30, 2025$62,000 · EF1 · 18 events
- Tornadoes and Hail in Michigan, March 30, 2025EF1 · 52 events
- Tornadoes and Damaging Winds in Kentucky, March 30, 20252 injured · EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247470, 1247472, 1247475.